Medications Could Be Affecting Your Balance
Most of us have been helped by medicine, and we know that it can make a real difference in our lives. But, according to experts at the Harvard Medical School, there are side effects to consider as well. The Harvard experts say that one or more of the side effects can alter your balance. Here are some kinds of medicine that can hurt your balance:
Antihistamines prescribed to relieve allergy symptoms
Blood pressure and other heart medications
Pain relievers, both prescription and non-prescription
Sleep aids (over-the-counter and prescription forms)
The Harvard experts say that the problem may be also a combination of medicines and that older people are more vulnerable because drugs are oblem isn’t a single drug, but a combination of medications being taken together. Older adults are especially vulnerable because drugs are broken down differently as people age.
If you’re worried that your medicine may be affecting your balance, talk to your doctor and see if you need to take different ones, or change to different dosages and times.
If you are concerned about how your medications may be affecting your balance, call your doctor and ask to review the drugs you’re taking, their doses, and when you take them. But, the experts caution, don’t stop taking medicine, or change your regimen, on your own.
For more on improving your balance, buy Better Balance: Easy Exercises to Improve Stability and Prevent Falls, a Special Health Report from Harvard Medical School. Click here to order.